Article Text

PDF

Lead induced anaemia due to traditional Indian medicine: a case report.
  1. B M Spriewald,
  2. A Rascu,
  3. K H Schaller,
  4. J Angerer,
  5. J R Kalden,
  6. T Harrer
  1. Department of Medicine III, University Erlangen-Nuremberg, Germany.

    Abstract

    Lead intoxication in adults without occupational exposure is a rare and unexpected event. The case of a western European is reported who had severe anaemia after ingestion of several ayurvedic drugs, obtained during a trip to India. Laboratory findings showed high blood lead concentrations, an increased urinary lead concentration, and an increased urinary excretion of delta-aminolaevulinic acid. Also, slightly increased urinary concentrations of arsenic and silver were found. Physicians should be aware that with growing international travel and rising self medication with drugs from uncontrolled sources the risk of drug induced poisoning could increase in the future.

    Statistics from Altmetric.com

    Request permissions

    If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.